MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair procedure on (b)(6) 2022, the surgeon used a bard/davol optifix at fixation device.It is reported that the surgeon attempted to use the articulating lever of the fixation device with excessive force.It was reported that the small plastic piece that covers the screw on the lever popped off and fell onto the floor.The piece of plastic was retrieved.A new optifix at device was used to complete the case.There was no patient injury or harm.
 
Additional Manufacturer Narrative
It was reported that the small plastic piece that covers the housing screw on the articulating lever popped off.Note, there is no plastic piece that cover the housing screw on this device.Initial evaluation of the sample finds a piece of the articulation lever near the housing screw had broken off on one side.The same break occurred on the opposite side of the articulation lever but there was no material breaking free from the lever.Review of the returned sample is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 440 units released for distribution in june 2022.Sample evaluation in process.
 
Additional Manufacturer Narrative
It was reported that the small plastic piece that covers the housing screw on the articulating lever popped off.Note, there is no plastic piece that cover the housing screw on this device.Initial evaluation of the sample finds a piece of the articulation lever near the housing screw had broken off on one side.The same break occurred on the opposite side of the articulation lever but there was no material breaking free from the lever.Review of the returned sample is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june 2022.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation.Evaluation of the returned sample found material damage in one side of the articulation lever, for which the material section broke off of the device near the housing screw, and material breakage on the opposite side of the articulation lever in the region near the housing screw as reported.No manufacturing anomalies were found.Based on the sample evaluation and information provided, the reported event is confirmed.Root cause for damage to the articulation lever is the result excessive force by the first time user as was reported.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15395270
Report Number1213643-2022-00618
Device Sequence Number4905525
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number0113330
Device Lot NumberHUGS2506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown